MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 4MMX11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 4MMX11.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100412-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.(b)(4).Based on the photo provided, only the label was shown.No abnormalities could be appreciated on the picture.The reported condition coil- failure to detach could not be evaluated based on the pictures.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed if the device returns for analysis.Missing information from this report is identified as blank; this information was not provided in the reported event, or available at the time of report submission.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a stent-assisted aneurysm embolization to the left internal carotid artery (ica), a 4mmx11.5cm presidio 10 cere coil (pc410041230, 459685) was unable to be released.The physician switched to another new coil to complete the procedure.There was not injury reported.Additional information was received that pre-deployment electrical testing was performed.The same detachable control box (dcb) was used successfully with subsequent coils and the same cable was used successfully with subsequent coils.The coil was still attached to the coil delivery system when it was removed from the patient.There was no coil stretched or damaged when removed from the patient.No excessive force had been applied to the device.There was no additional intervention needed when the device was removed from the patient, it was simply withdrawn with the pusher.It was not necessary to remove the headway 17 microvention catheter.Adequate flush was maintained through the devices.There was a 20-minute procedural delay due to the event.The concomitant devices function as expected.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted aneurysm embolization to the left internal carotid artery (ica), a 4mmx11.5cm presidio 10 cere coil (b)(4) was unable to be released.The physician switched to another new coil to complete the procedure.There was no injury reported.Additional information was received that pre-deployment electrical testing was performed.The same detachable control box (dcb) was used successfully with subsequent coils and the same cable was used successfully with subsequent coils.The complaint coil was still attached to the coil delivery system when it was removed from the patient.There was no coil stretched or damaged when removed from the patient.No excessive force had been applied to the device.There was no additional intervention needed when the device was removed from the patient, it was simply withdrawn with the pusher.It was not necessary to remove the headway 17 microvention catheter.Adequate flush was maintained through the devices.There was a 20-minute procedural delay due to the event.The concomitant devices function as expected.The photo provided with the complaint was visually analyzed, only the label was shown.No abnormalities could be appreciated in the picture.A non-sterile unit presidio 10 cere 4mmx11.5cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions.The embolic coil was returned in good normal conditions, no other damages or anomalies were observed during the analysis.The device was inspected under a microscope and it was noted that the rh is heated, and the embolic coil detached in good normal conditions.The functional test could not be performed due the embolic coil was returned detached, also the rh was found heated.A manufacturing record evaluation was performed for the finished device s10946 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be duplicated.During the analysis it was noted that the embolic coil is detached from the rest of the device, however during the microscopic analysis it was found that the rh is heated, the heated condition suggests that the detachment cycle was performed and this is related with the detached condition noted on the embolic coil.Since no damages were observed on the embolic coil and the rh was found heated, the customer¿s complaint was not confirmed.Neither the analysis nor the mre suggests that the failure reported by the customer could not be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure.The rh showed evidence of being heated, indicating that at some point during the procedure, the detachment button was pressed.The exact timing of when it was pressed cannot be determined.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggests the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 CERE 4MMX11.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11003190
Report Number3008114965-2020-00581
Device Sequence Number3699458
Product Code HCG
UDI-Device Identifier00878528003007
UDI-Public00878528003007
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberPC4100412-30
Device Catalogue NumberPC410041230
Device Lot Number459685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer11/23/2020
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROVENTION CATHETER; UNK CONNECTING CABLE; UNK DETACHMENT CONTROL BOX; HEADWAY 17 MICROVENTION CATHETER; UNK CONNECTING CABLE; UNK DETACHMENT CONTROL BOX